Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 239, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 26, 2007, 4:22 PM CDT for Lamb County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2007, 4:22 PM CDT (21:22 UTC)
- Expired
- Sep 26, 2007, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 262121 SVRLUB TXC279-262215- /O.NEW.KLUB.SV.W.0239.070926T2122Z-070926T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 422 PM CDT WED SEP 26 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAMB COUNTY IN NORTHWEST TEXAS. * UNTIL 515 PM CDT * AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LITTLEFIELD...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SPADE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3404 10209 3384 10208 3384 10260 3400 10259 TIME...MOT...LOC 2122Z 273DEG 13KT 3390 10233 $$
1 follow-up statement
000 WWUS54 KLUB 262145 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 444 PM CDT WED SEP 26 2007 TXC279-262215- /O.CON.KLUB.SV.W.0239.000000T0000Z-070926T2215Z/ LAMB TX- 444 PM CDT WED SEP 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN LAMB COUNTY... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF ANTON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BAINER AND RURAL PORTIONS OF SOUTHEAST LAMB COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3395 10209 3384 10208 3384 10251 3394 10238 TIME...MOT...LOC 2144Z 294DEG 14KT 3385 10225 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:51 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 26, 3:51 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 351 PM CDT WED SEP 26 2007 .SHORT TERM... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE WESTERN PORTIONS OF THE CWFA THIS AFTERNOON. SURFACE HEATING HAS AIDED IN MODERATE LEVELS OF INSTABILITY WITH ML CAPES RUNNING IN THE 500-1000 J/KG AND AROUND 30 KTS OF 0-6KM SHEAR OVER THE WESTERN TIER PER SPC. THIS COMBINED WITH THE CLOSE PROXIMITY OF THE REMNANT FRONTAL BOUNDARY AND DECENT UPPER LEVEL JET CORE WILL PRODUCE A THREAT FOR THUNDERSTORMS TO BECOME STRONG AND PERHAPS SEVERE THROUGH AT LEAST SUNSET. MAIN THREATS WILL BE HAIL AND DAMAGING WIND GUSTS. MORNING HWO ALREADY HANDLES THESE THREATS AND WILL LEAVE AS IS. FEEL THE BEST CHANCE FOR STRONG STORMS SHOULD REMAIN IN THE BEST THERMODYNAMIC/SHEAR AXIS OVER THE WESTERN AND SOUTHWESTERN COUNTIES WITH INSTABILITY PARAMETERS DECREASING MARKEDLY EAST OF THERE. A DECENT SHORTWAVE WAS NOTED PER AFTERNOON WATER VAPOR WHICH COULD BRING AN ADDITIONAL STORM CHANCE THIS EVENING AND INTO THE EARLY PART OF TONIGHT FROM I-27 EAST TO THE ROLLING PLAINS. HOWEVER...STRONG TO SEVERE THREAT WILL IN QUESTION AS DAYTIME HEATING FADES. WILL CONTINUE CHANCE POPS THROUGH THE 00-06Z MENTION WITH ADDITIONAL GUSTY WIND AND HAIL WORDING IN THE ZFP FOR AFOREMENTIONED FAVORABLE AREAS. TEMPERATURES SHOULD BE WARMER FOR THE OVERNIGHT WITH CLOUD COVER AND MODERATED AIRMASS OVER THE REGION. WILL STILL SIDE TOWARD THE COOLER END OF GUIDANCE OVER THE HIGHER ELEVATIONS AND STAY IN THE LOWER 60S OVER THE SOUTHEAST. UPPER RIDGE BEGINS TO AMPLIFY ON THURSDAY WITH FLOW BECOMING NORTHWEST ALOFT. MORNING RUNS OF THE NAM-WRF AND GFS DID INDICATE A DECENT SHORTWAVE AFFECTING THE ROLLING PLAINS THURSDAY AFTERNOON WITH A THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS.M WHILE IT IS DIFFICULT TO PINPOINT THE EXACT LOCATION OF THIS FEATURE...WILL KEEP SLIGHT CHANCES ALL SECTIONS WITH HIGHER POPS CONCENTRATED OVER THE NORTHEAST. TEMPS TO WARM INTO THE 80S. KW .LONG TERM... WEAK UPPER RIDGING WILL BRIEFLY BUILD BACK INTO WEST TEXAS THURS NIGHT INTO FRIDAY AS NEXT H50 TROUGH DEEPENS OVER THE WESTERN CONUS. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY OVER THE SOUTHWEST PANHANDLE BY LATE FRI AFTN AS SFC TROUGH DEEPENS TO THE LEE OF THE ROCKIES. POTENT SHORTWAVE TROUGH WILL THEN EMERGE ACRS THE PLAINS ON SATURDAY BUT STILL WITH BEST UPR LIFT TO PASS WELL NORTH OF THE REGION. ENOUGH LIFT/INSTABILITY ON SATURDAY ARGUES FOR SLIGHT CHC OF THUNDER DESPITE MID LEVEL CAP STRENGTHENING A BIT. WEAK FROPA WILL BRIEFLY EDGE INTO THE CWFA ON SUNDAY AS WAVE EXITS TO THE EAST...BUT NOTHING MORE THAN A COUPLE DEGS COOLING EXPECTED. PROGRESSIVE UPPER FLOW WILL SEND SEVERAL SHORTWAVES THROUGH THE WESTERN HALF OF THE U.S. EARLY TO MID PART OF NEXT WEEK AS AN OVERALL UPPER TROUGH REMAINS PERSISTENT IN THIS REGION OF THE COUNTRY. ANOTHER SLIGHT CHANCE OF SHOWERS OR STORMS MAY OCCUR LATE MONDAY AS WAVE PASSES THROUGH THE CENTRAL ROCKIES. && .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE WESTERN HALF OF THE FORECAST AREA. AM EXPECTING THE STRONGER STORMS TO STAY NORTH AND WEST OF KLBB AND COMPLETELY AWAY FROM KCDS. STILL CANNOT RULE OUT AN ISOLATED STORM APPROACHING KLBB BUT CONFIDENCE IN THIS RIGHT NOW IS LOW. WILL KEEP CB MENTION IN THE TAF AND MONITOR CLOSELY THIS AFTERNOON AND EVENING. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 84 58 84 59 / 20 20 20 20 20 TULIA 57 83 59 85 61 / 30 20 20 20 20 PLAINVIEW 60 84 60 85 62 / 30 20 20 20 20 LEVELLAND 58 85 61 86 62 / 30 20 20 10 10 LUBBOCK 61 86 62 86 64 / 30 20 20 10 10 BROWNFIELD 60 86 62 87 64 / 30 20 20 10 10 CHILDRESS 63 87 63 87 65 / 30 20 20 10 10 SPUR 62 87 63 87 65 / 30 20 20 10 10 ASPERMONT 63 87 64 87 66 / 30 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/21/17
Hazardous weather outlook, Sep 26, 5:51 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 551 AM CDT WED SEP 26 2007 TXZ021>044-271100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 551 AM CDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE THREAT AREA WILL BE MAINLY ACROSS THE WESTERN AND SOUTHERN SOUTH PLAINS...SPREADING INTO THE SOUTHERN ROLLING PLAINS THIS EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE LIKELIHOOD OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY DUE TO THE LIMITED SEVERE WEATHER THREAT.
In the hours before
Special weather statement, Sep 26, 3:16 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CDT WED SEP 26 2007 TXZ027-028-262100- BAILEY TX-LAMB TX- 316 PM CDT WED SEP 26 2007 ...STRONG THUNDERSTORMS ACROSS LAMB AND BAILEY COUNTIES... AT 314 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BAILEY AND LAMB COUNTIES MOVING EAST AT 20 MPH. THE STORMS WILL LIKELY AFFECT THE COMMUNITIES OF WEST CAMP...PROGRESS...MULESHOE...SUDAN AND AMHERST IN THE NEXT 45 MINUTES. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH...HALF INCH DIAMETER HAIL AND BRIEF HEAVY DOWNPOURS. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
Special weather statement, Sep 26, 4:02 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 402 PM CDT WED SEP 26 2007 TXZ027-028-262200- BAILEY TX-LAMB TX- 402 PM CDT WED SEP 26 2007 ...STRONG THUNDERSTORMS CONTINUE ACROSS LAMB AND BAILEY COUNTIES... AT 401 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS DEVELOPING OVER BAILEY AND LAMB COUNTIES MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF BUT STRONG WIND GUSTS UP TO 55 MPH...HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| Sep 26, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 55 min |
| Sep 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.